MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LS
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis the device was returned loaded on a 0.014¿ spider fx device.The spider fx wire is kinked proximal to the guidewire lumen and the proximal end of the tecothane is split medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use a hawkone m atherectomy device with a 55cm 7fr non-medtronic sheath and a wholey guidewire during procedure to treat a 140mm calcified lesion in the patients right proximal mid superficial femoral artery (sfa).Moderate vessel calcification was reported.Artery diameter reported as 7mm.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.There were no issues noted when removing the device from the hoop/tray.The ifu (instruction for use) was followed during preparation, procedure, post-procedure without issue.A 6mm spider fx embolic protection device was used.The vessel was not pre-dilated.The vessel was post-dilated with a 7x60non-medtronic followed by a 7x80 <(>&<)> 7x60 inpact 018 dcb balloons.The device was not passed through a previously deployed stent.Resistance was not encountered when advancing the device.Removal difficulties were reported.Device was prepped and loaded on to spider wire per ifu.The device was pulled with resistance and removed successfully in tandem without injury/intervention.The device was safely removed from patient, no issues or difficulty with removal for the spider device.No reported issue against the wholey guidewire.After removal of hawkone, physician took angio to make sure there was no damage to patient.No vessel damage reported.Physician then re-wired and continued with post dilation to complete procedure.No patient injury reported.When the device was returned for evaluation, it was noted that the tecothane was torn.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19556628
Report Number9612164-2024-02868
Device Sequence Number17843936
Product Code MCW
UDI-Device Identifier00643169968486
UDI-Public00643169968486
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH1-LS
Device Lot Number0012043780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Initial Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient SexMale